Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Positive for JVC virus. Been on Tysabri infusions. Worry?

I have been on Tysabri infusions for over a year. I am doing great; working and have not relapses. I am supposed to try BG-12 once available . I see it is available. I have an appointment in NYC with my neurologist for April 18. Should I not get the Tysabri infusion? I am positive for JCV virus. I worry about this, Thanks, Christine
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
The most and the worst part of Tysabri infusion is JC virus infection leading to PML (progressive multifocal leukoenchalopathy). Because of the immunosuppressive states caused by usage of tysabri leads to this condition. So I suggest you to have a consultation with your neuro physician and discuss about your positivity towards JC virus infection and further risk of PML.

Answered: Wed, 10 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor